| Catalog Number |
2232 |
| Medical Device Problem Codes |
Break (1069); Leak/Splash (1354)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
01/20/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information provided: the surgery on (b)(6) 2025 was a respiratory surgery.The drain breakage occurred outside the body where it was 1 centimeter outside of the drain fixed.The leak was an air leak, but the air leak could have been inhaled a air from the cut area outside of the body in the first place.When the air leak occurred, the doctor did not notice it and thought it was from inside the body, so the doctor used bolheal through the drain.When that bolheal leaked from near the drain cut area, the doctor noticed that the drain may have been damaged, and proceeded to cover the drain with gauze and etc.After that, a drain was completely cut off on (b)(6) 2025, which the doctor believes, but the doctor noticed that on (b)(6) 2025, and it was used a local anesthetic to remove the drain which was lodged in the subcutaneous area at that time.After the drain was removed, the drain was not re-placed and so on, the patient's condition was uneventful and the patient was discharged on (b)(6) 2025.The doctor thought the cause of this event was possibly whether the drain was originally damaged or the needle of the subcutaneous suture injured the surface of the drain after the drain was placed.Additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.What was the bolheal / tissue sealant used for on this patient as it relates to the drain? to stop the drain leak or for the skin? procedure name? were there any intra-operative complications? if so, what were they? where was the tip of drainage tube located? how was the drain secured? how was the product function verified following the first activation? who monitored the drainage and how often? where was leakage detected? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.The diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? what symptoms did the patient experience following the index surgical procedure? onset date? will the drain and broken piece be returned? other relevant patient history/concomitant medications? what is the patient's current status? surgeon¿s name? product lot number? if applicable, will product be returned? if so, please provide the return date and tracking information.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported a patient underwent an unknown respiratory procedure on (b)(6) 2025 and a drain was used.In the ward/icu, the 19fr drain was placed in the right chest at the surgery on (b)(6) 2025.A leak occurred on (b)(6) 2025 in the morning.When the adhesive medicine was administered from the drain, leakage of the medicine was found, so the doctor used bolheal through the drain.When that bolheal leaked from near the drain cut area, the doctor noticed that the drain may have been damaged, and proceeded to cover the drain with gauze and etc.After that, a drain was completely cut off on (b)(6) 2025, it was found that the drain was broken on (b)(6) 2025.The remaining drain inside of the body was removed under local anesthesia on (b)(6) 2025.After the drain was removed, the drain was not re-placed and so on, the patient's condition was uneventful and the patient was discharged on (b)(6) 2025.No health damage was observed afterwards.Further details are not provided.Additional information has been requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: d9.Additional information has been requested and received."what was the bolheal / tissue sealant used for on this patient as it relates to the drain?¿initially the surgeon suspected the air leak occurred from patient tissue hole, so he used tissue sealant to seal the hole.To stop the drain leak or for the skin?¿to stop air leak procedure name? =>unk were there any intra-operative complications? if so, what were they?¿no where was the tip of drainage tube located? ¿in the chest how was the drin the chest¿sutured how was the product function verified following the first activation? ¿unk who monitored the drainage and how often?¿unk where was leakage detected?¿it was found when the bolheal injected via drain was leaked.Please provide the patient's dem time of index procedure¿unk the diagnosis and indication for the index surgical procedure? ¿unk were any concomitant procedures performed?¿no what symptoms did the patient experience following the index surgical procedure? onset date?in the following day of procedure, air leak was found.Will the drain and broken piece be returned?¿yes other relevant patient history/concomitant medications?¿no what is the patient's current status?¿no problem and discharged surgeon¿s name? => (b)(6).Product lot number? =>unk.If applicable, will product be returned? if so, please provide the return date and tracking information.=>the device has been shipped.H3 evaluation: complaint sample review : two partial samples of drain were received for evaluation, both the samples were inspected visually and found that there were significant pinned / cut marks visible on the separation surface of the drains.Documents review : not applicable, as lot number of the complaint was unknown, hence, batch history review was not performed.Retention sample review : not applicable, as lot number of the complaint was unknown, hence, retention sample review was not performed.Review of defective sample's image / video : not applicable, as there was no complaint sample image / video received for evaluation.It is suspected that the drain might have used differently at user end, and lead to the defect generation.External factors like mishandling or improper usage at user end could not be ruled out.As per standard practice, 100% functional test and 100% visual inspection was carried out, before and after packing of finished goods, prior to the product release.There was no scope to miss such defect, at manufacturing / release stage.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.